Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 15, 2013, 2:31 PM EDT for Miami-Dade County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2013, 2:31 PM EDT (18:31 UTC)
- Expired
- Apr 15, 2013, 3:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 36 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
187 WUUS52 KMFL 151831 SVRMFL FLC086-151915- /O.NEW.KMFL.SV.W.0020.130415T1831Z-130415T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 231 PM EDT MON APR 15 2013 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 315 PM EDT * AT 230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL MIAMI-DADE COUNTY...AND MOVING EAST AT 5 MPH. * THE STORM WILL AFFECT... NEAR FORTYMILE BEND AND US 41 RURAL WESTERN MIAMI-DADE COUNTY AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS. && LAT...LON 2584 8068 2565 8063 2568 8084 2576 8083 TIME...MOT...LOC 1831Z 256DEG 3KT 2573 8078 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:02 PM EDT, 29 minutes earlier.
Area forecast discussion, Apr 15, 2:02 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 202 PM EDT MON APR 15 2013 .AVIATION... SHOWERS OVER CENTRAL MIAMI-DADE COUNTY WILL IMPACT KTMB EARLY THIS AFTERNOON...OTHERWISE VCSH IS SUFFICIENT AT TAF SITES. PREVAILING SE WINDS WILL BE VARIABLE AND GUSTY IN/NEAR SHOWERS....AND ISOLATED TSRA CANT BE RULED OUT. AFTER 0Z...DRY CONDITIONS ARE PREDICTED. && .PREV DISCUSSION... /ISSUED 932 AM EDT MON APR 15 2013/ ..NUMEROUS THUNDERSTORMS EXPECTED TO DEVELOP INTERIOR-EAST COAST METRO AREAS WITH ISOLATED STRONG-SEVERE TSTORMS POSSIBLE... UPDATE...SOME MAJOR UPDATES TO THE FORECAST FOR TODAY. THUNDERSTORMS OVER CENTRAL FLORIDA LAST NIGHT MADE THEIR WAY INTO SOUTH FL EARLY THIS MORNING AND ARE NOW FOCUSED OVER SE BROWARD AND NORTHERN MIAMI-DADE. DRIER AIR HAS MOVED INTO OUR NORTHERN AREAS BEHIND THE STORMS WITH DEWPOINTS RANGING FROM THE MID 60S FROM NAPLES TO WEST PALM AND AS HIGH AS 75F IN MIAMI-DADE THIS MORNING. THIS BOUNDARY WILL COME TO A HALT AND MAY EVEN BACK UP. SEA BREEZES WILL DEVELOP AS SOME SUNSHINE SHOULD ALLOW TEMPS TO SOAR TO AROUND 90F. THE MIAMI SOUNDING IS MOIST WITH A PWAT OF 1.79 INCHES. IT'S UNSTABLE AS WELL WITH MODIFIED CAPE AROUND 3200 J/KG, LI AROUND -10C, STEEP MID LEVEL LAPSE RATES ABOVE A SMALL CAP (WHICH SHOULD BREAK) AT AROUND 10K FT. ALL OF THIS SPELLS AN ACTIVE WEATHER DAY. HRRR SHOWS NUMEROUS-WIDESPREAD CONVECTION INTERIOR-EAST COAST...AND WITH THE SOUNDING SHOWING A PREVAILING SW STEERING FLOW (FCST TO BECOME NW IN THE AFTERNOON), WE ARE BUYING INTO THE HRRR SOLUTION. GIVEN THIS, HAVE DRASTICALLY INCREASED POPS INTERIOR-EAST COAST METRO. AN INCOMING SHORTWAVE OVER THE GULF, ALONG WITH BEING IN THE RIGHT REAR QUAD OF A JET, COMBINED WITH THE AFOREMENTIONED INSTABILITY, COULD LEAD TO THE DEVELOPMENT OF A FEW SEVERE TSTORMS THIS AFTERNOON, CAPABLE OF PRODUCING WIND GUSTS TO AROUND 60 MPH, HAIL TO QUARTER SIZE AND HEAVY RAINFALL WITH STREET FLOODING POSSIBLE. WE ALSO CANNOT RULE OUT A BRIEF TORNADO WITH ANY STORMS WHICH INTERACT ON THE EAST COAST SEA BREEZE. ALL OF THIS POTENTIAL WAS ADDRESSED IN THE UPDATED HAZARDOUS WEATHER OUTLOOK AND IS IN LINE WITH SPC (DEPICTING 5% SEVERE PROB'S) IN THEIR MORNING UPDATE (INDEPENDENTLY HAVING THE SAME THOUGHTS AS OUR ANALYSIS THIS MORNING). /GREGORIA PREV DISCUSSION... /ISSUED 745 AM EDT MON APR 15 2013/ AVIATION... FOR THE SHORT TERM...TERMINAL KPBI MAY BE IMPACTED BY SHOWERS AROUND 12Z TO 13Z TIME FRAME WITH PERIODS OF SUB-VFR CONDITIONS POSSIBLE WITH VERY BRIEF PERIODS OF IFR CONDITIONS ALSO POSSIBLE WITH THE ON-SET OF THE WEST AND EAST COAST SEA BREEZES AROUND 15-16Z TODAY, SCATTERED SHOWERS AND A CHANCE OF THUNDERSTORMS ARE EXPECTED BUT MAINLY INTERIOR. THE THUNDERSTORMS ARE MAINLY EXPECTED TO IMPACT THE EAST COAST TERMINALS THAT ARE SLIGHTLY MORE IN THE INTERIOR...I.E. TERMINALS KTMB...KOPF AND KMIA WITH VCTS ASSIGNED AT 16Z. WITH ANY SHOWERS AND/OR THUNDERSTORMS BRIEF PERIODS OF SUB-VFR CONDITIONS ARE POSSIBLE WITH VERY BRIEF PERIODS OF IFR CONDITIONS ALSO POSSIBLE. AVIATION...54/BNB PREV DISCUSSION... /ISSUED 433 AM EDT MON APR 15 2013/ DISCUSSION... CURRENT RADAR SHOWING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS MOST OF SOUTH FLORIDA NORTH OF I75. THIS IS DUE TO 500MB SHORT WAVE AND A SFC LOW THAT JUST DEVELOPED AND MOVED ACROSS THE FLORIDA PENINSULA. THERE IS ALSO AN UPPER LEVEL JET MOVING OVER THE SOUTHERN HALF OF THE SUNSHINE STATE THIS MORNING. THESE SHOWERS AND STORMS WILL CONTINUE THROUGH THE MORNING, ALTHOUGH THERE MAY BE A PERIOD OF TIME THAT DEVELOPMENT RELAXES AS THE LOW DEPARTS THE AREA. THEN, THIS AFTERNOON, THE SEA BREEZE KICKS IN AND SOME AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN. MESOSCALE MODELS ARE INDICATING THE MAIN ACTIVITY WILL BE IN THE EASTERN HAVE OF THE FORECAST AREA. HOWEVER, THERE IS STILL A CHANCE OF DEVELOPMENT ANYWHERE IN SOUTH FLORIDA. AS FOR THE CATALYSTS FOR THIS AFTERNOONS DEVELOPMENT, FIRST, THERE WILL BE 500MB VORTICITY ADVECTION OVER MOST OF THE AREA. LI'S WILL, OF COURSE, BE NEGATIVE, AROUND -7. BOTH THE GFS AND THE NAM ARE GIVING PLENTY OF CAPE, WITH GFS OVER 1100 JOULES AND THE NAME OVER 1500 JOULES. BUFKIT LAPS RATES ARE NOT THE BEST IN THE UPPER LEVELS, BUT FROM 1000-700 THEY ARE AT LEAST 7.0 C/KM. THERE IS NO SIGNIFICANT CAP IN THE NAM SOUNDINGS EITHER. PWATS WILL BE ADEQUATE FOR SOME HEAVY RAIN AS WELL WITH 1.75 INCHES POSSIBLE. SOME OF THE STORMS MAY BE SOMEWHAT SLOW MOVERS. THE BUFKIT MBE VALUES ARE BORDER LINE AT 10-12 KTS. SO, HAVE PUT THE POSSIBILITY OF SOME MINOR FLOODING IN THE HWO. THE SEVERE POTENTIAL LOOKS TO BE MINIMAL AT THIS TIME, WHICH IS IN AGREEMENT WITH SPC'S ASSESSMENT. SOME SMALL HAIL AND/OR GUSTY WINDS MAY BE POSSIBLE, BUT, UNLESS THIS MORNINGS SOUNDING SHOW DIFFERENTLY, SHOULD REMAIN BELOW ANY SEVERE CRITERIA. AFTER TODAY, THINGS WILL QUIET DOWN SOME. MODELS ARE INDICATING HIGH PRESSURE WILL BEGIN TO BUILD OVER THE AREA, WITH ITS CENTER TO THE NORTHEAST. THIS WILL KEEP THE FLOW MAINLY EASTERLY THROUGH THE WEEK. THE SEA BREEZE WILL KICK UP AGAIN TOMORROW, BUT WITH A STRONG EASTERLY FLOW, THE GULF BREEZE WILL NOT COME TOO FAR INLAND. HOWEVER, MODELS ARE INDICATING THAT SOME CONVECTION MAY BE INITIATED IN THE WESTERN HALF OF THE FORECAST AREA TOMORROW AFTERNOON. THERE WILL BE AN UPPER LEVEL RIDGE OF HIGH PRESSURE THAT MAY HAMPER MUCH OF THE DEVELOPMENT, SO ONLY HAVE SLIGHT POPS IN AT THIS TIME. AFTER TOMORROW, THE WEATHER QUIETS DOWN FOR THE REMAINDER OF THE WEEK. THERE COULD BE AN ISOLATED OFFSHORE SHOWER THAT POPS UP DURING THE OVERNIGHT HOURS, BUT NOT EXPECTING ANYTHING SIGNIFICANT. TEMPERATURE WISE, THE HIGHS AND LOWS LOOK TO GO NO WHERE, MIMICKING THE PREVIOUS DAY THROUGH THE END OF THE WEEK. FOR THE WEEKEND, ANOTHER WEAK FRONT LOOKS TO DO ALMOST THE SAME AS THE ONE THIS WEEKEND DID. IT WILL APPROACH THE AREA OVER THE WEEKEND, BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS FOR SATURDAY THROUGH THE BEGINNING OF NEXT WEEK. FIRE WEATHER... A DEPARTING LOW WILL TAKE THIS MORNINGS CONVECTIVE ACTIVITY WITH IT, ALLOWING FOR A LULL IN ACTIVITY THIS MORNING. THEN, THE AFTERNOON SEA BREEZE WILL KICK IN, BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON TO MOST OF SOUTH FLORIDA. THEN, HIGH PRESSURE BUILDS IN BEGINNING TONIGHT, AND WITH THE EXCEPTION OF A SLIGHT CHANCE OF SHOWERS AND STORMS TOMORROW IN THE WESTERN HALF OF SOUTH FLORIDA, THE WEATHER LOOKS TO BE QUIET UNTIL THE WEEKEND. THERE WILL BE PLENTY OF SURFACE MOISTURE AND WIND WILL BE BELOW THRESHOLDS TO KEEP ANY FIRE WEATHER CONCERNS LOW THIS WEEK. THERE IS THE CHANCE FOR SOME FOG DEVELOPMENT TONIGHT, AND POSSIBLY FOR THE NEXT FEW NIGHTS. ALTHOUGH, THE FORECAST DOES NOT REFLECT THIS BEYOND TONIGHT, AS CONFIDENCE IS LOW AT THIS TIME. MARINE... A WEAK LOW PRESSURE SYSTEM IS BRINGING SHOWERS AND A FEW THUNDERSTORMS TO THE AREA THIS MORNING, IT WILL SLOWLY DEPART THE AREA AND WEAKEN. THIS IS NOT EXPECTED TO SIGNIFICANTLY AFFECT SEAS FOR TODAY. HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND LAST THROUGH THE END OF THE WEEK. AVIATION... WITH A STALLED FRONTAL BOUNDARY ACROSS NORTH CENTRAL FLORIDA...LATEST GUIDANCE AND REGIONAL OBSERVATIONS INDICATE THAT LOW STRATUS NEAR 1500 FT. IS POSSIBLE DURING THE EARLY MORNING HOURS...STARTING AROUND 09-10Z. THERE COULD BE BRIEF PERIODS OF IFR CEILINGS STARTING AROUND 10Z THROUGH 12Z FOR ALL TERMINALS WITH TEMPO GROUPS INDICATING THIS POSSIBILITY. WILL AMEND AS NECESSARY. 60 && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 83 73 81 / 20 10 10 10 FORT LAUDERDALE 74 82 74 82 / 20 10 10 10 MIAMI 73 83 73 83 / 20 10 10 10 NAPLES 71 85 70 85 / 10 20 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...57/DG AVIATION/RADAR...23/SK
Hazardous weather outlook, Apr 15, 8:51 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 851 AM EDT MON APR 15 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 160100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 851 AM EDT MON APR 15 2013 ...FEW SEVERE STORMS POSSIBLE INTERIOR AND EAST COAST METRO AREAS THIS AFTERNOON... ...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING OVER THE INTERIOR AND EAST COAST METRO AREAS INCLUDING THE ADJACENT WATERS. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON INTO THIS EVENING WITH GUSTY WINDS, HAIL, AND HEAVY RAINFALL ALONG WITH A SLIGHT POTENTIAL OF A WEAK TORNADO. WIND: LOCALIZED WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH ANY STORMS THAT DO FORM THIS AFTERNOON INTO THE EVENING, BUT A FEW STORMS COULD EVEN PRODUCE WINDS GUSTS UP TO 60 MPH, ESPECIALLY OVER THE EASTERN AREAS OF SOUTH FLORIDA. HAIL: HAIL UP TO QUARTER SIZE IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON ACROSS THE INTERIOR AND EAST COAST METRO. FLOODING: STORMS WILL BE SLOW MOVING THIS AFTERNOON INTO THIS EVENING WHICH COULD LEAD TO ISOLATED STREET FLOODING AND MINOR FLOODING IN THE LOW LYING AND POORLY DRAINED AREAS. TORNADOES: THERE COULD EVEN BE A BRIEF WEAK TORNADO WITH ANY SEVERE STORMS THIS AFTERNOON, ESPECIALLY WHERE THE SEA BREEZES COLLIDE OVER THE INTERIOR AND EAST COAST METRO AREAS. RIP CURRENTS: SOUTHEAST WINDS NEAR 10 KNOTS ACROSS THE ATLANTIC WATERS WILL CREATE A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY MAINLY EXPECTED ALONG THE WESTERN PORTIONS OF SOUTH FLORIDA. THERE IS THE POTENTIAL FOR CONDITIONS TO BECOME QUITE STORMY THIS UPCOMING WEEKEND AS A TROUGH IS FORECAST TO MOVE INTO THE AREA. A MODERATE EASTERLY FLOW THROUGH MID-WEEK WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE INTERIOR AND EAST COAST METRO AREAS OF SOUTH FLORIDA TODAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Apr 15, 10:17 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1017 AM EDT MON APR 15 2013
FLZ074-173-151445-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL
1017 AM EDT MON APR 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
MIAMI-DADE COUNTY...FOR FREQUENT LIGHTNING STRIKES...GUSTY WINDS
AROUND 45 MPH...UP TO DIME SIZE HAIL...
THE DEVELOPMENT OF FUNNEL CLOUDS...
* UNTIL 1045 AM EDT
* AT 1013 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
EAST OF HALLANDALE TO LITTLE HAITI...AND MOVING EAST AT 5 TO 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
LITTLE HAITI...
MIAMI BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS AROUND 45 MPH...UP TO DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2589 8011 2581 8011 2580 8012 2580 8015
2584 8014 2585 8015 2588 8015 2581 8018
2581 8022 2597 8013 2597 8011 2591 8011
TIME...MOT...LOC 1415Z 269DEG 8KT 2599 8003 2583 8020
BAXTERLocal storm report, Apr 15, 12:43 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1243 PM EDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLOOD 1 NW DOWNTOWN MIAMI 25.78N 80.21W
04/15/2013 MIAMI-DADE FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED THAT SIDE STREETS IN THE
VICINITY OF NW 7TH AVENUE AND NW 11TH STREET WERE
BECOMING IMPASSABLE AS A RESULT OF HEAVY RAINFALL.
&&
ROSSLocal storm report, Apr 15, 12:47 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1247 PM EDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM FLOOD 1 W SOUTH BEACH 25.79N 80.14W
04/15/2013 MIAMI-DADE FL NWS EMPLOYEE
AN OFF-DUTY NWS EMPLOYEE REPORTED CURB-DEPTH STREET
FLOODING NEAR THE INTERSECTION OF DADE BLVD AND PURDY
AVE SOUTH HARBOUR DR.
&&
EVENT NUMBER MFL1300031
ROSSSpecial weather statement, Apr 15, 2:18 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
218 PM EDT MON APR 15 2013
FLZ073-074-173-151900-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
218 PM EDT MON APR 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY
WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 300 PM EDT
* AT 217 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORTYMILE
BEND TO ZOO MIAMI...AND MOVING NORTHEAST AT 5 MPH.
* THE LINE OF STORMS WILL AFFECT...
SOUTH MIAMI HEIGHTS...
COUNTRY WALK...
WEST PERRINE...
CUTLER RIDGE...
RICHMOND HEIGHTS...
THE HAMMOCKS...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2553 8039 2567 8087 2569 8087 2587 8076
2572 8025
TIME...MOT...LOC 1818Z 240DEG 5KT 2575 8079 2561 8039
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:17 AM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Apr 15, 10:19 AM EDT | Special Marine Warning | MFL | 56 min | |
| Apr 15, 11:23 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 108 min |
| Apr 15, 12:33 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 117 min |
| Apr 15, 2:18 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Apr 15, 2:45 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Apr 15, 2:55 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 50 min |
| Apr 15, 3:04 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 41 min |
| Apr 15, 3:12 PM EDT | Special Weather Statement | MFL | Glades | 33 min |
| Apr 15, 3:27 PM EDT | Special Weather Statement | MFL | Monroe | 63 min |
| Apr 15, 3:36 PM EDT | Special Weather Statement | MFL | Broward | 54 min |
| Apr 15, 4:10 PM EDT | Special Weather Statement | MFL | Glades | 65 min |
| Apr 15, 4:11 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 49 min |
| Apr 15, 4:14 PM EDT | Special Marine Warning | MFL | 91 min | |
| Apr 15, 4:15 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 15, 4:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Apr 15, 4:38 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Apr 15, 4:39 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 51 min |
| Apr 15, 5:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 15, 5:02 PM EDT | Special Weather Statement | MFL | Broward | 58 min |
| Apr 15, 5:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Apr 15, 5:11 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Apr 15, 5:24 PM EDT | Special Weather Statement | MFL | Broward | 66 min |
| Apr 15, 5:27 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 33 min |
| Apr 15, 5:35 PM EDT | Special Weather Statement | MFL | Glades | 55 min |
| Apr 15, 5:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Apr 15, 5:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 15, 6:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 15, 6:23 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 112 min |
| Apr 15, 6:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 58 min |
| Apr 15, 6:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 15, 7:25 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.